Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

lelggren

Actos

Recommended Posts

lelggren

I just started taking actos last night, and I was wondering, is it better to take it in the morning? or at night?

 

Thanks

Share this post


Link to post
Share on other sites
lilmacg3931

I've been on it about a year now and I've always taken it in the morning, as that was what was recommended by the pharmacist. Don't know if it would make a difference at night but you could check with your doctor pharmacist to see if there's any risk.

Share this post


Link to post
Share on other sites
Dan Gato

I'm on Glipizide & Metformin.

Did you replace any othe meds and got Actos?

I would like to replace Glipizide.

Are you happy with Actos, any side effects? Thanks for the info

Share this post


Link to post
Share on other sites
lilmacg3931

i had been on metformin for about 3 years but it kept giving me terrible diarrhea so my doctor switched me to Actos. I take 30 mg a day in the morning and have had absolutely no side effects.

Share this post


Link to post
Share on other sites
mommaterra
i had been on metformin for about 3 years but it kept giving me terrible diarrhea so my doctor switched me to Actos. I take 30 mg a day in the morning and have had absolutely no side effects.

 

Have you had positive effects from the Actos? I read one article that questioned its efficacy, but that's one, and experience matters more, usually. --diana

Share this post


Link to post
Share on other sites
Vonsmom

I was taking Actos for about a year. My only side effect was water retention around my knees. My doctor took me off Actos and started me on Metformin. The reason is because my clinic gives Met away for free and I had $30 copays with my insurance. The problem is the Met gives me diarrhea (bad) and nausea and light-headedness. My vision is even getting blurry (don't know if that's the Met or not). Anyway, I talked to a nurse and she said she doesn't think it's the Met. I do. Should I stop taking the Met and go back to Actos? And the really bad part is: the Met isn't controlling my sugar like the Actos did. I was getting really good readings with the Actos, but not now. I'm not due to see my doctor for another month. Some feedback would be helpful.

Share this post


Link to post
Share on other sites
Dan Gato

Vons,

Are you eating less carbs?

The side effects of Met are very minimal.

mostly is going to the bath a lot. I don't have those side effects.

Actos also is a safe med. To control yours BG's, either your doc increases your meds, you need to exercise or eat better.

the next step is insulin. keep keeping track of your BG's specially 2 hrs after meals, tell all your concerns to your health providers to your doctor.

Inspect your feet daily

& get your A1C every 3 months.

Keep visiting here the forum You'll learn a lot.

Share this post


Link to post
Share on other sites
bamboolongbow

Hello. ACTOS interacts with muscles. I took ACTOS first thing in the morning

and had great results. What does your Doctor say?

Share this post


Link to post
Share on other sites
Harold

Vons,

 

Any indication of swelling in the legs, as in water retention, when taking Actos or Avandia is very serious. The swelling in the legs specifically is not bad, but it indicates water retention around the heart. Which can if you keep taking it, cause major heart problems and may lead to a heart attack. That is the reason the doctor took you of of the Actos. How long have you been on the Metformin? Some people see results in several weeks and others may take 8 weeks. That is if the dose is high enough, and if not the doctor will increase it. Metforin is the standard by which other oral diabetes meds are measured. Unfortunately some people never get over the sides, but most do even if it takes 6 months or a year.

 

Good Luck with the Met!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.